MAUDE Adverse Event Report: TELEFLEX MEDICAL VLOCK ML CLIP 6/CART 14/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL VLOCK ML CLIP 6/CART 14/BOX; CLIP, IMPLANTABLE
Model Number IPN055290
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported event: reports from the operating room that the clips come unlocked during testing.No patient has been involved.
 
Event or Problem Description
Reported event: reports from the or that the clips come unlocked during testing.No patient has been involved.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one cartridge of 51114v vlock ml clip 6/cart 14/box for investigation.No clip applier was returned.The cartridge was visually examined with and without magnification.Four intact clips , one broken clip, and one broken hook half were remaining in the cartridge.No defects or anomalies were observed on the returned cartridges.Functional inspection was performed on the returned clips.A lab inventory clip applier was used.All clips were able to properly load into the jaws of the applier and were successfully applied to over-stressed surgical tubing without detaching.R & d was consulted regarding this issue.Per r & d, the root cause for the two broken clips could not be determined as this is the first confirmed complaint for this issue.The supplier (robling medical) was also consulted regarding this issue.Per robling medical, the clip vendors reviewed materials used, equipment/tooling, production practices, and inspection data.No applicable findings could be identified.A device history record review was performed and no relevant findings were identified.The instructions for use informs the user, "to load the applier, grasp the applier and carefully insert the jaws of the applier into the cartridge slot, making sure the jaws are perpendicular to the base of the cartridge.Gently press the applier over the clip until there is an audible click.Do not force the applier into the cartridge or onto the clip.The applier should enter and withdraw from the cartridge easily." the reported complaint could not be confirmed.The customer returned one cartridge with 4 intact clips, one broken clip, and one broken hook half.Upon functional inspection, the clips could be loaded into the jaws of a lab inventory applier and were able to properly close onto over-stressed surgical tubing without breaking.A dhr review was performed with no evidence to suggest a manufacturing related issue.It is possible that the reported issue was caused by using damaged/misaligned appliers, but this could not be confirmed since the appliers were not returned for investigation.Since all clips latched without breaking, the complaint cannot be confirmed.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
VLOCK ML CLIP 6/CART 14/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16421682
Report Number3011137372-2023-00042
Device Sequence Number5341426
Product Code FZP
UDI-Device Identifier24026704666823
UDI-Public24026704666823
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberIPN055290
Device Catalogue Number51114V
Device Lot Number228044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/17/2023
03/17/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/21/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED
Patient SexUnknown